Alert archive / Vermont / Special Weather Statements in 2021

Special Weather Statement, NWS Albany, NY

June 8, 2021Windham County, Vermont

NWS Albany, NY issued this special weather statement at Jun 8, 2021, 6:39 PM EDT for Windham County, Vermont. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2021, 6:39 PM EDT (22:39 UTC)
Expired
Jun 8, 2021, 7:15 PM EDT
In force
36 min
Issued by
NWS Albany, NY

County Windham County, VT

The radar

The Albany radar (KENX), 133 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2021-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 289 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2021-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
289 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
1170 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

659 
WWUS81 KALY 082239
SPSALY

Special Weather Statement
National Weather Service Albany NY
639 PM EDT Tue Jun 8 2021

VTZ014-015-082315-
Eastern Windham-Western Windham-
639 PM EDT Tue Jun 8 2021

...A THUNDERSTORM WITH HEAVY RAINFALL WILL AFFECT NORTHEASTERN 
WINDHAM COUNTY...

At 638 PM EDT, a thunderstorm producing heavy rain was located over 
Londonderry, moving east at 20 mph.

Locations impacted include...
Londonderry, Windham, Rockingham, Grafton, Winhall Station, North
Landgrove, Brockways Mills, Rawsonville, Lawrence Four Corners,
Houghtonville, Sherwood Forest, South Londonderry, Bartonsville,
Thompsonburg and North Windham.

Torrential rainfall is occurring with this storm, and may cause 
localized flooding. Do not drive your vehicle through flooded 
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4316 7245 4314 7287 4319 7286 4321 7285
      4326 7285 4322 7269 4324 7257 4323 7243
TIME...MOT...LOC 2238Z 264DEG 19KT 4323 7275 

$$

JPV

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Jun 8, 4:19 PM EDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jun 8, 4:19 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
419 PM EDT Tue Jun 8 2021

.SYNOPSIS...
Showers and thunderstorms will continue into this evening.
Thunderstorms will be capable of producing heavy rain and may be
slow moving, resulting in the potential for localized flash
flooding. Warm and humid conditions will persist tonight. One
more humid and very warm day in store for Wednesday, before a
cold front pushes through. More seasonable and less humid
weather expected for the end of the week.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Flash Flood Watch issued for Greene, Ulster, Columbia,
Dutchess, Berkshire and Litchfield Counties through 10 PM.

Two areas of showers and thunderstorms are occurring late this
afternoon: one from around Albany southward and another across
the SE Adirondacks and Lake George area. Embedded downpours
continuing with heavy rainfall rates due to anomalously high
PWATs (+1 to +2 STDEV), weak flow aloft and warm rain processes
from high freezing levels. We have seen small areas of 2-3 inch
rainfall south of Albany within persistent/slow-moving storms.
Some storms contained strong wind gusts earlier on as CAPE
values were quite large despite weak deep layer shear < 20 kt.
With the fairly widespread convection, instability has decreased
except for far eastern Berkshire county where a stronger storm
was moving through around 400 PM. Dewpoints and PWATs remain
quite high so will continue to mention locally heavy rainfall
associated with any thunderstorms.

SPC Mesoanalysis indicating CAPE reloading across central NY
due to breaks of sunshine. Additional short wave energy expected
to move through this evening resulting a continued threat for
at least scattered showers and thunderstorms. Convective showers
and storms should have a bit more motion this evening, but
could still produce some downpours. Activity should diminish
overnight as instability wanes. Still, isolated to widely
scattered shower cannot be ruled out in the moist/humid
environment. It will be another warm/muggy night with lows in
the 60s.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
Wednesday, a cold front will gradually push southward from SE
Canada. Ahead of the front, an anomalously moist and warm air
mass will still be in place. Expecting at least some filtered
sunshine, which should result in moderate instability developing
with around 1000-2500 J/Kg of SBCAPE by afternoon. 0-6 km shear
still forecast to be weak < 20 kt, so again pulse-type storms
with locally heavy rainfall should occur. Similar to Tuesday,
isolated wet downbursts with gusty/strong winds will be
possible, but forcing does not look overly impressive so
coverage of expected convection should be scattered.
Temperatures will be very warm again, with highs in the mid to
upper 80s in most areas. With dewpoints remaining in the 60s to
lower 70s, heat index values will peak around 90-94 in the
Hudson Valley. Criteria looks just short of advisory criteria,
but will be another very warm and humid day.

Scattered showers and storms will be concentrated across the
southern part of the region by Wednesday evening as the cold
front pushes southward. Chances will decrease from north to
south during the evening, with dry conditions overnight.
Drier/cooler air will filter in behind the cold front, with
dewpoints dropping from the 60s into the 40s/50s from north to
south. Low temperatures will be cooler than recent nights,
ranging from the 50s(north) to lower 60s(south).

Temperatures on Thursday will be cooler, but still above normal
(upper 70s to mid 80s) with dry and mostly sunny conditions
expected. High pressure will be building southward from Quebec,
with a weak northerly flow. Humidity levels will be much lower
with dewpoints in the 40s and 50s. It will be continued dry
Thursday night, as high pressure settles southward across New
England. Lows Thursday night will be much cooler, with
widespread lower/mid 50s.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
Cyclonic flow is expected to be across the Northeast with short
waves passing through the trough as we close out the work week
and head into the weekend with ridging extending northward
across the Great Lakes Region. There are differences amongst the
guidance on how quickly the troughing exits and how quickly the
ridge flattens as it shifts eastward over the weekend as short
energy moves through the flow. Overall looking chances for
showers from time to time with thunderstorms possible with
daytime heating. The timing for the rounds of storms will become
clearer as we get closer to the end of the week. The best
chances for fair weather still appears to be Saturday night into
Sunday morning.

Seasonable temperatures are expected with highs mainly in the
70s and lows mainly in the 50s.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
Showers and thunderstorms continue to expand across the region
this afternoon in the midst of a very warm and humid airmass.
Most of the storms are concentrated along and south of the
Capital District, with storms currently impacting KPOU. As the
afternoon progresses, storms will likely fill in at KALB/KPSF
with lesser chances at KGFL.

Generally, flying conditions should be MVFR to VFR except
within the heavier downpours/strong thunderstorms. These storms
are slow movers, so conditions may be deteriorated for longer
than usual.

Storms should weaken with the loss of daytime heating this
evening with some light showers lingering past 00-02Z/Wed. Then,
low level moisture/BR will stick around, and will likely reduce
visibilities through the remainder of the overnight period.

VFR conditons should return beyond 14Z/Wed when the low level
moisture begins to mix out and lift.

Outlook...

Wednesday Night: No Operational Impact. NO SIG WX.
Thursday: No Operational Impact. NO SIG WX.
Thursday Night: No Operational Impact. NO SIG WX.
Friday: Moderate Operational Impact. Chance of SHRA.
Friday Night: Moderate Operational Impact. Chance of SHRA.
Saturday: Moderate Operational Impact. Chance of SHRA.
Saturday Night: Low Operational Impact. Slight Chance of SHRA.
Sunday: Moderate Operational Impact. Chance of SHRA...TSRA.

&&

.FIRE WEATHER...
Showers and thunderstorms will continue into this evening.
Thunderstorms will be capable of producing heavy rain and may be
slow moving, resulting in the potential for localized flash
flooding. Warm and humid conditions will persist tonight. One
more humid and very warm day in store for Wednesday, before a
cold front pushes through. More seasonable and less humid
weather expected for the end of the week.

Relative humidity will increase to maximum values of 90 to 100
percent tonight. Minimum RH values on Wednesday will generally
be between 50 and 60 percent. RH will increase to around 70 to
90 percent Wednesday night.

Winds tonight will be westerly around 5 mph or less, becoming
northwest on Wednesday around 5 to 10 mph. Winds Wednesday night
will be northerly around 5 mph or less.

&&

.HYDROLOGY...
Flash Flood Watch issued for Greene, Ulster, Columbia,
Dutchess, Berkshire and Litchfield Counties through 10 PM.

Numerous showers and thunderstorms with downpours will continue
into this evening. Greatest threat for flash flooding will be
over the watch area, although most of the region is at risk for
isolated flash flooding. Favorable conditions for high rainfall
rates as well as slow moving thunderstorms are in place.
Localized flash flooding most especially likely in low lying,
poor drainage and urban areas. Additional showers and storms are
possible overnight but coverage should decrease. A cold front
on Wednesday could allow some showers and storms to return,
especially for areas along and south of I-90.

Cooler and mainly drier conditions are expected Thursday into
the weekend, with just some scattered showers possible Friday.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.

&&

.CLIMATE...
Record high minimum temperatures for June 8th

Albany, NY: 69F set in 1884
Glens Falls, NY: 71F set in 1999
Poughkeepsie, NY: 70F set in 1999

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch until 10 PM EDT this evening for CTZ001-013.
NY...Flash Flood Watch until 10 PM EDT this evening for NYZ058>061-
     063>066.
MA...Flash Flood Watch until 10 PM EDT this evening for MAZ001-025.
VT...None.

&&

SYNOPSIS...JPV
NEAR TERM...JPV
SHORT TERM...JPV
LONG TERM...IAA
AVIATION...JLV
FIRE WEATHER...JPV
HYDROLOGY...JPV/Speciale
CLIMATE...Speciale
Hazardous weather outlook, Jun 8, 4:43 PM EDT, 1 hour 56 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
443 PM EDT Tue Jun 8 2021

CTZ001-013-MAZ001-025-NYZ058>061-063>066-091100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Western Greene-Eastern Greene-Western Columbia-
Eastern Columbia-Western Ulster-Eastern Ulster-Western Dutchess-
Eastern Dutchess-
443 PM EDT Tue Jun 8 2021

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts and the eastern Catskills, mid Hudson Valley,
and the central and southern Taconics of eastern New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Heat index values on Wednesday could approach 95 degrees in parts of
the Hudson Valley due to the combination of high humidity and
very warm temperatures.

Scattered showers and thunderstorms Wednesday afternoon will be
capable of producing heavy rain and could result in isolated flooding
of urban, poor drainage and low lying areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NYZ032-033-038>043-047>054-082>084-VTZ013>015-091100-
Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton-
Montgomery-Northern Saratoga-Northern Warren-Northern Washington-
Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga-
Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer-
Northern Fulton-Southeast Warren-Southern Washington-Bennington-
Western Windham-Eastern Windham-
443 PM EDT Tue Jun 8 2021

This Hazardous Weather Outlook is for the western and southern
Adirondacks, Mohawk and Schoharie Valleys, Capital District, northern
Taconics and the Lake George Saratoga Region of eastern New York and
southern Vermont.

.DAY ONE...Tonight.

Numerous slow moving showers and scattered thunderstorms will
continue into this evening, producing locally heavy rainfall. This
could result in isolated flash flooding especially in low lying, poor
drainage and urban areas.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Heat index values on Wednesday could approach 95 degrees in parts of
the Hudson Valley due to the combination of high humidity and
very warm temperatures.

Scattered showers and thunderstorms Wednesday afternoon will be
capable of producing heavy rain and could result in isolated flooding
of urban, poor drainage and low lying areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Jun 8, 5:15 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Albany NY
515 PM EDT Tue Jun 8 2021

VTZ013-014-082200-
Western Windham-Bennington-
515 PM EDT Tue Jun 8 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BENNINGTON AND
SOUTHWESTERN WINDHAM COUNTIES...

At 514 PM EDT, a strong thunderstorm was located over Stamford, or
near North Adams, moving east at 15 mph.

Winds in excess of 35 mph are possible with this storm.

Locations impacted include...
Stamford, Readsboro, Whitingham, Readsboro Falls, Medburyville and
Heartwellville.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4274 7312 4281 7318 4288 7290 4274 7279
TIME...MOT...LOC 2114Z 260DEG 12KT 4277 7305

JPV
Special weather statement, Jun 8, 5:43 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Albany NY
543 PM EDT Tue Jun 8 2021

NYZ047-082230-
Schoharie-
543 PM EDT Tue Jun 8 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SCHOHARIE COUNTY...

At 543 PM EDT, a strong thunderstorm was located over Stamford, or 16
miles northeast of Delhi, moving east at 10 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Jefferson, Summit, West Jefferson, South Gilboa, South Jefferson,
Baird Corners, Vorman Corners, Lutheranville, Ruth, East Jefferson,
Arabia, Welch Corners, Eminence and Charlotteville.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4259 7465 4258 7452 4236 7443 4236 7446
      4242 7462 4251 7471 4252 7471
TIME...MOT...LOC 2143Z 262DEG 7KT 4242 7465

JPV
Local storm report, Jun 8, 5:51 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
551 PM EDT TUE JUN 08 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     FLOOD            1 NW RENSSELAER         42.65N  73.75W
06/08/2021                   ALBANY             NY   NEWSPAPER

            ESTIMATED 6 TO 12 INCHES OF STANDING WATER IN DOWNTOWN
            ALBANY AT SHERIDAN AVE AND CHAPEL STREET INCLUDING THE
            110 NORTH PEARL ST PARKING LOT

&&

EVENT NUMBER ALY2103280

IAA
Local storm report, Jun 8, 6:11 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
611 PM EDT TUE JUN 08 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     HEAVY RAIN       GLENS FALLS             43.31N  73.65W
06/08/2021  M1.56 INCH       WARREN             NY   METEOROLOGIST

&&

EVENT NUMBER ALY2103281

JPV
Local storm report, Jun 8, 6:39 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
639 PM EDT TUE JUN 08 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     3 WNW WINSTED           41.94N  73.11W
06/08/2021                   LITCHFIELD         CT   911 CALL CENTER

            TREES DOWN.

&&

EVENT NUMBER ALY2103282

SND
Special weather statement, Jun 8, 6:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Albany NY
639 PM EDT Tue Jun 8 2021

VTZ014-015-082315-
Eastern Windham-Western Windham-
639 PM EDT Tue Jun 8 2021

...A THUNDERSTORM WITH HEAVY RAINFALL WILL AFFECT NORTHEASTERN
WINDHAM COUNTY...

At 638 PM EDT, a thunderstorm producing heavy rain was located over
Londonderry, moving east at 20 mph.

Locations impacted include...
Londonderry, Windham, Rockingham, Grafton, Winhall Station, North
Landgrove, Brockways Mills, Rawsonville, Lawrence Four Corners,
Houghtonville, Sherwood Forest, South Londonderry, Bartonsville,
Thompsonburg and North Windham.

Torrential rainfall is occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4316 7245 4314 7287 4319 7286 4321 7285
      4326 7285 4322 7269 4324 7257 4323 7243
TIME...MOT...LOC 2238Z 264DEG 19KT 4323 7275

JPV

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 12:29 PM EDTSpecial Weather StatementALYUlster46 min
Jun 8, 1:08 PM EDTAreal Flood AdvisoryALYDutchess, Ulster3 hr
Jun 8, 1:10 PM EDTFlash Flood WatchALYColumbia, Dutchess, Greene, Ulster7 hr
Jun 8, 1:16 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster59 min
Jun 8, 1:23 PM EDTFlash Flood WarningALYUlster2 hr
Jun 8, 1:45 PM EDTSpecial Weather StatementALYGreene45 min
Jun 8, 1:45 PM EDTSpecial Weather StatementALYSchoharie45 min
Jun 8, 2:06 PM EDTAreal Flood AdvisoryALYDutchess, Ulster3 hr
Jun 8, 2:16 PM EDTSpecial Weather StatementALYDutchess44 min
Jun 8, 2:53 PM EDTFlash Flood WarningALYGreene2 hr
Jun 8, 3:16 PM EDTAreal Flood AdvisoryALYAlbany, Greene, Schoharie107 min
Jun 8, 3:34 PM EDTAreal Flood AdvisoryALYGreene, Schoharie109 min
Jun 8, 3:55 PM EDTAreal Flood AdvisoryALYAlbany, Rensselaer84 min
Jun 8, 4:01 PM EDTSpecial Weather StatementALYWashington44 min
Jun 8, 4:21 PM EDTAreal Flood AdvisoryALYSaratoga, Warren, Washington3 hr
Jun 8, 5:02 PM EDTAreal Flood AdvisoryALYFulton, Saratoga, Warren, Washington3 hr
Jun 8, 5:43 PM EDTSpecial Weather StatementALYSchoharie47 min
Jun 8, 5:59 PM EDTAreal Flood AdvisoryALYSchoharie2 hr
Jun 8, 6:43 PM EDTSpecial Weather StatementALYGreene47 min
Jun 8, 4:04 PM EDTAreal Flood AdvisoryALYWindham2 hr
Jun 8, 5:15 PM EDTSpecial Weather StatementALYBennington45 min
Jun 8, 6:06 PM EDTFlash Flood WarningALYWindham2 hr
Jun 8, 6:18 PM EDTAreal Flood AdvisoryALYBennington117 min
Jun 8, 3:47 PM EDTSpecial Weather StatementALYBerkshire28 min
Jun 8, 2:21 PM EDTSpecial Weather StatementALY39 min
Jun 8, 2:25 PM EDTAreal Flood AdvisoryALYNorthwest Hills Planning Region3 hr
Jun 8, 2:51 PM EDTSpecial Weather StatementALY24 min
Jun 8, 2:59 PM EDTSevere Thunderstorm WarningALYNorthwest Hills Planning Region20 min

Nearby

Special Weather Statements in Vermont, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.